Alert archive / Illinois / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 112, NWS Quad Cities, IA

August 4, 2007McDonough County, Illinois

NWS Quad Cities, IA issued this severe thunderstorm warning at Aug 4, 2007, 2:06 PM CDT for McDonough County, Illinois. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 4, 2007, 2:06 PM CDT (19:06 UTC)
Expired
Aug 4, 2007, 2:37 PM CDT
In force
31 min
Issued by
NWS Quad Cities, IA
Area
Counties, with a storm outline in the text

County McDonough County, IL

The radar

The Lincoln radar (KILX), 94 km from the middle of the area, began a volume at 19:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 7.1 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2007-08-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2007-08-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 29 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1795 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
29 m²/s²
0-3 km storm-relative helicity
45 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KDVN 041907
SVRDVN
ILC109-042000-
/O.NEW.KDVN.SV.W.0112.070804T1906Z-070804T2000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
206 PM CDT SAT AUG 4 2007

THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MCDONOUGH COUNTY IN WEST CENTRAL ILLINOIS...

* UNTIL 300 PM CDT.

* AT 203 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE OR LARGER
  HAIL.  THIS STORM WAS LOCATED APPROXIMATELY NEAR INDUSTRY...OR 
  ABOUT 8 MILES SOUTHEAST OF MACOMB...AND MOVING EAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  PENNINGTON POINT AND INDUSTRY NOW

THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY
FROM WINDOWS.

LAT...LON 4049 9065 4032 9070 4015 9004 4041 8996

$$

LE
1 follow-up statement
000 
WWUS53 KDVN 041937
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
236 PM CDT SAT AUG 4 2007

ILC109-041946-
/O.CAN.KDVN.SV.W.0112.000000T0000Z-070804T2000Z/
MCDONOUGH IL-
236 PM CDT SAT AUG 4 2007

...THE SEVERE THUNDERSTORM WARNING FOR MCDONOUGH COUNTY IS
CANCELLED...

THE THUNDERSTORM THAT WAS CAPABLE OF PRODUCING SEVERE WEATHER HAS 
WEAKENED AND MOVED OUT OF THE WARNED AREA.  THEREFORE THE SEVERE 
THUNDERSTORM WARNING HAS BEEN CANCELLED.

LAT...LON 4049 9065 4032 9070 4015 9004 4041 8996

$$

LE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 4, 2:27 AM CDT, 11 hours 39 minutes earlier.

Area forecast discussion, Aug 4, 2:27 AM CDT, 11 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
227 AM CDT SAT AUG 04 2007

.SYNOPSIS...
HIGH PRESSURE IS LOCATED OVER THE UPPER GREAT LAKES EARLY THIS
MORNING...WITH A NEARLY STATIONARY FRONT LAYING FROM NEAR ST
LOUIS...THROUGH SOUTHEAST NEBRASKA...THEN WEST TO NEAR RAPIDS CITY
SOUTH DAKOTA. A LARGE MCS IS TRACKING EAST SOUTHEAST ALONG THE MID
LEVEL BAROCLINIC ZONE AND NOSE OF THE LLJ.  LIGHTNING IS LIMITED
WITH THIS MCS SO FAR...AND IT HAS BEEN DOMINATED BY A LARGE MODERATE
RAIN SHIELD WHERE MID LEVEL LAPSE RATES ARE MORE STABLE.
&&

.SHORT TERM...TODAY AND TONIGHT...
CLOUDS SHOULD BECOME OPAQUE OVER ALL BE THE EXTREME SOUTH AND EAST
BY 12Z THIS MORNING AS THE MCS ENTERS CENTRAL AND EASTERN IOWA. THE
FORCING FOR THIS MCS IS FORECAST TO REMAIN STEADY STATE DURING THE
MORNING TODAY...THUS WE DO NOT EXPECT A BREAKDOWN IN THE SIZE OF THE
RAIN SHIELD FOR SOME TIME. THEREFORE WE HAVE SKEWED THE FORECAST
TOWARD HIGHER POPS GIVEN THE STRATIFORM NATURE OF THE RAIN IN
ADVANCE OF THE CONVECTIVE ELEMENTS. THIS MORNING...WE WILL STAIR
STEP UP POPS FROM WEST TO EAST BEFORE GOING WITH CATEGORICAL WORDING
FOR THE AFTERNOON.  WHILE WIDESPREAD HEAVY RAIN IS NOT LIKELY
TODAY...WIDESPREAD AMOUNTS OF 0.25 TO 0.50 ARE POSSIBLE...ESPECIALLY
WEST. TONIGHT...THE LLJ JET SHOULD ONCE AGAIN INTERSECT THE
FRONT...AND WITH THE WAVE PASSING TO OUR EAST WITH THE INITIAL MCS
TODAY...THE LLJ SHOULD BE AIMED RIGHT AT IOWA AND ILLINOIS. WITH
VERY HIGH PWS IN PLACE...HEAVY RAIN AND TRAINING THUNDERSTORMS ARE A
GOOD BET...BUT THE PLACEMENT CHALLENGES OF THIS BAND OF STORMS WILL
KEEP US FROM GOING CATEGORICAL ON POPS ANYWHERE.  AT THIS
TIME...LOCATIONS BETWEEN INTERSTATE 80 AND HIGHWAY 20 APPEAR TO HAVE
THE HIGHEST RISK OF HEAVY RAIN TONIGHT...WITH TRAINING STORMS AND
BACKBUILDING LIKELY. TEMPS TODAY WILL SEE A VERY STRONG GRADIENT
FROM THE UPPER 80S TO LOWER 90S SOUTH...AND UNDER CLOUDS AND
OCCASIONAL RAINFALL THE NORTH MAY STRUGGLE THROUGH THE LOWER AND MID
70S.

.LONG TERM...SUNDAY THROUGH FRIDAY...
NO MAJOR CHANGES IN THIS PERIOD...BUT WE CONTINUE TO SEE A LONG
DURATION OF UNSETTLED WEATHER WITH POTENTIAL FOR EPISODES MCS
ACTIVITY...AND HEAVY RAIN.  AS WE SEE EVENTS MATERIALIZE...FLOODING
MAY BECOME A CONCERN. ..ERVIN..

&&
.AVIATION...
THOUGH VFR CONDITIONS WILL DOMINATE FOR THE NEXT 24 HR...THE WEATHER
WILL CERTAINLY BE MORE ACTIVE THAN PREVIOUS COUPLE OF DAYS AS A
SURFACE FRONT LINGERS NEAR THE AREA.  MCS IN SD IS EXPECTED TO MOVE
ACROSS THE AREA THIS MORNING...BRINGING MAINLY VFR SHRA WITH
ISOLATED TSRA AND MVFR CIGS.  SHRA/TSRA REDEVELOPING THIS AFTN/EVNG
INTO THE OVERNIGHT HOURS TONIGHT MAY ALSO BRING TSRA WITH MVFR
CIGS/VIS...THOUGH TIMING AND EVEN MOST LIKELY SITES FOR HEAVIEST
ACTIVITY REMAINS A LITTLE UNCERTAIN UNTIL BOUNDARIES EVOLVE LATER
TODAY.

MAYES

&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.

&&

ERVIN/MAYES
Hazardous weather outlook, Aug 4, 5:21 AM CDT, 8 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
521 AM CDT SAT AUG 4 2007

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-051030-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
521 AM CDT SAT AUG 4 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

A LARGE AREA OF RAIN AND THUNDERSTORMS WILL MOVE EAST ACROSS IOWA
AND ILLINOIS TODAY. SEVERE STORMS ARE NOT EXPECTED...BUT SOME
LOCATIONS MAY SEE RAINFALL AMOUNTS OVER A HALF INCH. LATER THIS
AFTERNOON AND TONIGHT...ADDITIONAL THUNDERSTORMS WILL FORM ALONG
AND NORTH OF A STATIONARY FRONT IN SOUTHERN IOWA AND CENTRAL
ILLINOIS. A BAND OF THUNDERSTORMS IS EXPECTED TO TRAIN...OR MOVE
ALONG THE SAME AREAS SEVERAL TIMES. A LARGE AREA OF SHOWERS AND
THUNDERSTORMS IS ONCE AGAIN EXPECTED TO FORM AND MOVE EAST...BUT
THE POSSIBILITY IS HIGH FOR IT TO BACK BUILD NEW STORMS OVER THE
SAME AREAS THROUGH THE NIGHT. RAINFALL AMOUNTS OF 1 TO 2
INCHES...WITH ISOLATED HIGHER AMOUNTS ARE POSSIBLE...MAINLY
BETWEEN INTERSTATE 80 AND HIGHWAY 20 IN IOWA AND ILLINOIS. THE
EXACT LOCATION OF THIS BAND OF THUNDERSTORMS IS UNCERTAIN...SO
STAY TUNED FOR FORECAST UPDATES CONCERNING THIS HEAVY RAIN
POTENTIAL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ADDITIONAL EPISODES OF SHOWERS AND THUNDERSTORMS CAN BE EXPECTED
NEARLY EVERY DAY THROUGH THURSDAY. THE EXACT THREATS FOR SEVERE
WEATHER IS UNCERTAIN AT THIS TIME...BUT HEAVY RAINFALL MAY BE
POSSIBLE.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED TODAY AND TONIGHT. HEAVY
RAINFALL REPORTS WOULD BE APPRECIATED.

ERVIN

In the hours before

Special weather statement, Aug 4, 2:00 PM CDT, 6 minutes before
ILZ035-041945-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
200 PM CDT SAT AUG 4 2007

THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A SPECIAL
WEATHER STATEMENT EFFECTIVE UNTIL 245 PM CDT FOR THE FOLLOWING
COUNTIES...

IN ILLINOIS
     MCDONOUGH

INCLUDING THE FOLLOWING LOCATIONS
     ADAIR...BARDOLPH...INDUSTRY...MACOMB AND NEW PHILADELPHIA

AT 159 PM CDT THE PUBLIC REPORTED VERY HEAVY RAIN IN MACOMB.  THE
STORM WAS LOCATED 5 MILES SOUTHEAST OF MACOMB...MOVING EAST AT 20
MPH.  THIS STORM IS CAPABLE OF PRODUCING HALF INCH HAIL...VERY HEAVY
RAIN AND FREQUENT DANGEROUS LIGHTNING.

THE VERY HEAVY RAIN WITH THIS STORM MAY CAUSE LOCALIZED FLOODING.

LE

Nearby

Severe Thunderstorm Warnings in Illinois, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.